Neurological symptoms after starting Mercaptopurine?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 1/27/2007 7:49 AM (GMT -7)   
Hey all,
Has anyone experienced this?
Started pretty much immediately...the first 24 hours in taking the 1st dose of mercaptopurine.  First thing was vision changes.  Sorta like when the eye doc dilates your eyes? A little traily-like too?
Numbness in the feet/hands. Pins n' needles type feeling in arms & legs.
And the weirdest thing so far...feels like an ice cube is running  down & up your arm? (right arm)
 
So I don't know if I'm just on TOO MANY MEDS...and maybe there's an ineraction somewhere, or if this is a common thing.
 
Sometimes I feel I don't know when to open my mouth about something or to ignore it!!!!
 
Any experience is much appreciated. Thanks. 
Arthritis Forum Moderator
Active Severe Rheumatory Arthritis. Crohns Disease. A.Chiari Malformation & right brain venous anomoly. Partial Complex Seizures (under control!). MVP & Tricuspid Valve Prolapse. Rheumatic heart & lung. Previous Lymes Disease for 10 years.
Meds: Remicade infusions 300mg Q3weeks; Intra-articular knee injections; Imuran; Arthrotec; 6MP; Mesalamine 4Grams; Prednisone; Entocort; Meclizine; Augmentin; Reglan; LidoDerm; Diazepam; Restaril; Dilaudid. 


BabZ
Regular Member


Date Joined Dec 2006
Total Posts : 74
   Posted 1/27/2007 8:10 AM (GMT -7)   
Hey Erin,

I just have to say, that is a pretty serious Medication they have you on, I went on google, then on medline plus, and the symptoms that you are expereincing are not on the list, soo its possible that you are having a Drug interaction....SOOO PLEASE LET your DOCTOR, know all the side effects that you are going thru..

Here's is the website that i was reseraching 4 you....
http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a682653.html

I hope you Feel Better..and let us know how you are DOing...

ttyl
BabZ

Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 1/27/2007 2:51 PM (GMT -7)   
Hey there.. I found this on Wikipedia... Which doc put you on this?
 
Some of the adverse reactions of taking Mercaptopurine might include diarrhea, nausea, vomiting, loss of appetite, stomach/abdominal pain, weakness, skin rash, darkening of the skin, or hair loss. Serious adverse reactions include mouth sores, fever, sore throat, easy bruising or bleeding, pinpoint red spots on the skin, yellowing of eyes or skin, dark urine, painful or difficult urination. Unlikely but serious side effects include: black or tarry stools (melena), bloody stools, and bloody urine.

Symptoms of allergic reaction to Mercaptopurine include rash, itching, swelling, dizziness, trouble breathing.

Mercaptopurine causes myelosuppression, suppressing the production of white blood cells. It may be toxic to bone marrow. Weekly blood counts are recommended for patients on mercaptopurine. The patient should stop taking the medication at least temporarily if there is an unexplained, abnormally large drop in white blood cell count, or any other blood count.

Patients who exhibit myelosuppression or bone marrow toxicity should be tested for Thiopurine methyltransferase (TPMT) enzyme deficiency. Patients with TPMT deficiency are much more likely to develop dangerous myelosuppression. In such patients it may be possible to continue using mercaptopurine, but at a lower dose.


Moderator of Arthritis/Epilepsy Forums
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs
Current Meds -  Enbrel/Prevacid/Synthroid/Nitrofurantoin
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots
Additional Supplements - Multi-Vitamin/Bromelian/Acidophilus/Green Tea
 


yalinda
Veteran Member


Date Joined May 2006
Total Posts : 1179
   Posted 1/27/2007 3:51 PM (GMT -7)   
be careful! call the pharmacy if u cant get a docon the weekend? hey u want to meet at the er and have a party? lol

Savvy63
Regular Member


Date Joined Nov 2006
Total Posts : 450
   Posted 1/27/2007 9:08 PM (GMT -7)   
Erin, look in the mirror. Are your pupils the same size? Are they reacting normally to light/dark?
You need to go to the ER sweety.
God Bless!!!!!~Savvy~ 
depression                                                combivent-4xday
DDD- MRI confirmed                                    probiotics
Arthritis-xray confirmed                               Neurontin-1800mg
disc slippage in neck-MRI confirmed               Oxycodone-10mg 2xday
Fibro- night sweats                                     B-12
IBS-D-gas                                                 Trazadone-for sleep
Ulcers-endoscopic confirm                           
dishydrotic eczema                                     
Costochondritis                                          
 


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 1/27/2007 9:46 PM (GMT -7)   
Why are you taking BOTH Imuran and Mercaptopurine? Or did you just not update your signature? Imuran metabolizes into Mercaptopurine so the potential for overdosage if you are on both is great.
Co-Moderator Crohn's Disease Forum
 
CD, Ankylosing Spondylitis, peripheral neuropathy, Sjogren's Syndrome
Please help support this forum. http://www.healingwell.com/donate/ 


yalinda
Veteran Member


Date Joined May 2006
Total Posts : 1179
   Posted 1/28/2007 8:09 AM (GMT -7)   
erin how r u? r u ok? u have us al worried....... did u stop anymeds? still have symptoms? go to er? let us know mama yalin
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:25 AM (GMT -7)
There are a total of 2,732,430 posts in 301,020 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
196 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, pressurehead, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer